MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SYRINGES WITH SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SYRINGES WITH SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee was giving a b-12 injection to a patient, and when the employee went to put the safety over the needle, the entire needle came off and stuck her.Additional information was received on 02december2021: it was reported that the needle came off of the syringe and stuck in her finger while she was trying to activate the safety.
 
Additional Manufacturer Narrative
Operator of device - unknown.Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter: occupation: owner.The root cause of the complaint could not be identified.The actual sample was not available for evaluation.The photo was provided wherein the involved sg2 safety needle was activated.However, the involved syringe was not included on the photo.Traces of blood on the hub was observed.Retention samples were visually confirmed free from defects that will affect activation of safety sheath and passed evaluation for sheath activation and deactivation.Also, the needle is fully engaged under the lock (sheath tooth) and no loose/detached needle from syringe or any irregularity during the simulation of manual sheath activation that may lead to the complaint.We have visual in-process inspections conducted during molding process, needle assembly, syringe assembly, manual-syringe needle assembly and boxing process to detect an abnormality on the sheath, needle, and syringe such as crack, short shot, hub melt, and any molding related defects that may lead to a loose/detached needle from syringe during sheath activation/deactivation.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts of sheath, needle, and syringe that will affect product function is being confirmed.No nonconformity was noted.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Before shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.We advise to follow the instructions for use (ifu) for the proper usage of the sg2 syringe indicated on the unit box in which warnings to prevent needle stick, cautions, and precautions are also included.(b)(4).

Brand Name
MCKESSON PREVENT ® HT SYRINGES WITH SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key13082363
Report Number3003902955-2021-00067
Device Sequence Number4696931
Product Code MEG
UDI-Device Identifier30612479179098
UDI-Public30612479179098
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number102-SN3C2558S
Device Lot Number201022D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale
Patient Weight49 KG
Patient EthnicityNon Hispanic
Patient RaceWhite